MAUDE Adverse Event Report: STRYKER GMBH 2.3 M VARIAX HAND LOCK 3-D PLATTE,3X2HOLES; PLATE, FIXATION, BONE

STRYKER GMBH 2.3 M VARIAX HAND LOCK 3-D PLATTE,3X2HOLES; PLATE, FIXATION, BONE
Catalog Number 57-15391
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported that during the operation, the plate broke and did not cause any harm to the patient.During the operation, the doctor replaced the plate to complete the operation.There was no surgical delay, and no adverse consequences were reported.
 
Additional Manufacturer Narrative
The reported event could be confirmed.Based on investigation, the root cause was attributed to be user related.The failure was caused by inadequate mechanical force which had been applied during pre-bending.The device inspection revealed the following: the returned plate is indeed damaged / broken off as reported.It is clearly visible that the surgeon may have encountered some difficulties to correctly position the plate during bending and completely damaged / deformed the plate in several places.These damages / deformations clearly indicate though, that inadequate mechanical force had been applied during pre-bending.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
2.3 M VARIAX HAND LOCK 3-D PLATTE,3X2HOLES
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8453844
Report Number0008031020-2019-00324
Device Sequence Number429276
Product Code HRS
UDI-Device Identifier07613154496754
UDI-Public07613154496754
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K062498
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number57-15391
Device Lot Number1000174650
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2019
Initial Date Received by Manufacturer 03/11/2019
Supplement Date Received by Manufacturer04/30/2019
Initial Report FDA Received Date03/26/2019
Supplement Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1